MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT

CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT
Model Number LSMU0800716
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was not provided, a review of the device history records has not been performed.The device has been returned for evaluation.The investigation is currently underway.Expiry date 10/2020.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during preparation for a covered stent deployment procedure, the balloon expandable covered stent allegedly dislodged from the balloon.It was further reported that another device was used to perform the procedure.There was no patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a complaint lot history review was carried out for lot number.A manufacturing review was conducted on the dhr, mrb, internal rejects history, manufacturing controls and fmeas.The manufacturing review did not indicate any possible manufacturing issue that could be related to the reported event.This is the first reported complaint for this lot number and this issue.Investigation summary: the investigation is confirmed for the reported stent dislodgment issue.The stent was returned separate to the device and had not been expanded.The balloon had not been inflated.Fold and crimp marks were still intact the definitive root cause for the reported stent dislodgment issue could not be determined based upon available information.Per the complaint history review (chr) this is the first complaint reported for this lot number.Based on the severity and lot quantity the number of events is within the acceptable quality levels.It is unknown if handling techniques contributed to the reported event.Labeling review: the ifu for the lifestream product was reviewed and contains the following information relevant to the reported event: precautions the device should only be used by physicians who are trained in endovascular procedures and are familiar with the complications, side effects and hazards of peripheral vascular interventions.Prior to device use, refer to the covered stent sizing table on the label and read the instructions for use.Crossing the implant with catheters or other adjunct devices can result in covered stent dislodgement or damage.Potential patient/device adverse effects that may occur include, but are not limited to, the following: covered stent dislodgement from balloon during tracking procedure or covered stent misplacement during placement procedure.Directions for use: site access and preparation using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.Covered stent size selection select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation carefully remove the selected device from the package.Inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.Flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system.Air evacuation: a 20 cc or smaller luer-lock syringe with a minimum of 5 cc¿s sterile saline mixture is recommended for use for aspirating this device.With the distal balloon tip pointing down and positioned below the level of the syringe, pull negative pressure until all air is expelled.Induce a negative pressure to remove any air from the balloon and inflation lumen.Repeat until all air is expelled.Carefully release to neutral.Allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure.Important: do not apply positive pressure to the balloon.Attach the prefilled inflation device to the inflation lumen of the catheter hub, ensuring no air bubbles remain at the catheter connection.Verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter.Introduction of the endovascular system and placement of the covered stent advance the endovascular system over the guidewire into the introducer sheath.
 
Additional Manufacturer Narrative
Manufacturing review: a complaint lot history review was carried out for lot number.A manufacturing review was not required as this was the first complaint reported for this lot number.Investigation summary: the investigation is confirmed for the reported stent dislodgment issue.The stent was returned separate to the device and had not been expanded.The balloon had not been inflated.Fold and crimp marks were still intact the definitive root cause for the reported stent dislodgment issue could not be determined based upon available information.Per the complaint history review (chr) this is the first complaint reported for this lot number.Based on the severity and lot quantity the number of events is within the acceptable quality levels.It is unknown if handling techniques contributed to the reported event.Labeling review: the ifu for the lifestream product was reviewed and contains the following information relevant to the reported event: precautions ¿ the device should only be used by physicians who are trained in endovascular procedures and are familiar with the complications, side effects and hazards of peripheral vascular interventions.¿ prior to device use, refer to the covered stent sizing table on the label and read the instructions for use.¿ crossing the implant with catheters or other adjunct devices can result in covered stent dislodgement or damage.Potential patient/device adverse effects that may occur include, but are not limited to, the following: ¿ covered stent dislodgement from balloon during tracking procedure ¿ covered stent misplacement during placement procedure directions for use: site access and preparation ¿ using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.Covered stent size selection ¿ select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation ¿ carefully remove the selected device from the package.¿ inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.¿ flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system air evacuation ¿ a 20 cc or smaller luer-lock syringe with a minimum of 5 cc¿s sterile saline mixture is recommended for use for aspirating this device.¿ with the distal balloon tip pointing down and positioned below the level of the syringe, pull negative pressure until all air is expelled.¿ induce a negative pressure to remove any air from the balloon and inflation lumen.Repeat until all air is expelled.10.Carefully release to neutral.Allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure.Important: do not apply positive pressure to the balloon.¿ attach the prefilled inflation device to the inflation lumen of the catheter hub, ensuring no air bubbles remain at the catheter connection.¿ verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter.Introduction of the endovascular system and placement of the covered stent ¿ advance the endovascular system over the guidewire into the introducer sheath.Expiry date 10/2020.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT
Common Device Name
BALLOON EXPANDABLE VASCULAR COVERED STENT
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
MDR Report Key8984016
Report Number9616666-2019-00098
Device Sequence Number19664246
Product Code PRL
UDI-Device Identifier05391522081505
UDI-Public(01)05391522081505
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLSMU0800716
Device Catalogue NumberLSMU0800716
Device Lot NumberCMBY0329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2019
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer09/13/2019
09/26/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date09/13/2019
10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1